MAUDE Adverse Event Report: COVIDIEN LP LLC NORTH HAVEN ENDO GIA; STAPLE, IMPLANTABLE

COVIDIEN LP LLC NORTH HAVEN ENDO GIA; STAPLE, IMPLANTABLE
Model Number 030452
Medical Device Problem Code Misfire (2532)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/08/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D10: concomitant product: egiaustnd endogia ultra univ std stap (lot#: p2l0500).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, during a laparoscopic muko myotomy at zenker¿s diverticulum, after the green firing button was pushed, the loop handle returned into the firing position.The surgeon squeezed the loop handle all the way back.The clamp cover moved forwards and the proximal staples were fired.The staple line was incomplete distally.In order to squeeze the loop handle the second time, the surgeon released the loop handle ,and it returned back into the firing position.The loop handle did not lock, it was possible to squeeze it but there was no drag, and the clamp cover did not move.A new handle and reload were used to resolve the issue.No patient injury.
 
Additional Manufacturer Narrative
Evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted that the first loading unit was partially fired with the interlock engaged.The jaws were open.The staple pushers were visible at the 1.5cm cut line.The second loading unit was received in a sealed blister package.The loading unit had a full complement of staples.The jaws were open.Functional testing found that the first loading unit was loaded into a representative instrument.The interlock was overridden and the loading unit was applied to test media.All remaining staples were placed and test media was cleanly transected.The loading unit interlock was tested and found to function properly.The second loading unit was loaded into a representative instrument.The loading unit was applied to test media.All staples were placed and test media was cleanly transected.The loading unit interlock was tested and found to function properly.It was reported that the instrument partially fired.The reported issue was confirmed.The product analysis noted evidence that the device was not used as intended.This issue can occur when the firing handle has not been completely cycled.If the instrument return knobs are retracted at any point once the firing cycle has begun, the loading unit will engage into safety interlock and prevent further attempts to fire by ceasing the placement of staples and tissue transection, and prevent patient harm.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: in order to fire the instrument, push the green button.Squeeze the handle sequentially until the oval clamp cover reaches the distal end of the cartridge slot, and the handle locks.Sequential squeezes of the handle are required to fully fire the loading unit.The total number of squeezes is relative to the length of the loading unit (30, 45 or 60).Failure to completely fire the loading unit will result in an incomplete cut and/or incomplete staple formation, which may result in poor hemostasis.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
ENDO GIA
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
COVIDIEN LP LLC NORTH HAVEN
195 mcdermott rd
north haven CT 06473
Manufacturer (Section G)
COVIDIEN LP LLC NORTH HAVEN
195 mcdermott rd
north haven CT 06473
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key19055835
Report Number1219930-2024-01459
Device Sequence Number15495834
Product Code GDW
UDI-Device Identifier10884523002836
UDI-Public10884523002836
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K111825
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number030452
Device Catalogue Number030452
Device Lot NumberT1M163X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/25/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/11/2024
Supplement Date Received by Manufacturer05/21/2024
Initial Report FDA Received Date04/05/2024
Supplement Report FDA Received Date06/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/23/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE NOTE ON H11
Patient SexMale